Mombu the Medicine Forum sponsored links

Go Back   Mombu the Medicine Forum > Medicine > Seretide and Spiriva together (asthmatic throat)
User Name
Password
REGISTER NOW! Mark Forums Read

sponsored links


Reply
 
1 23rd January 00:54
clive
External User
 
Posts: 1
Default Seretide and Spiriva together (asthmatic throat)


Hello, I'm new in this group. I hope my intrusion does not break any
etiquette rules around here....

My mother was recently hospitalised with severe pnuemonia. She was in
intensive care on a ventilator for 10 days, and spent a total of 7
weeks in hospital. From what she has told me, the doctors have
admitted that they could not find the cause of the infection.

Prior to this, my mother was already asthmatic, and was using Seretide
125 and Salbutamol. After the pnuemonia had cleared up, the hospital
put her on Seretide 500 AND Spiriva. From what I can make out, these
two drugs are intended for COPD, but I am pretty sure that my mother
does not have this. She tells me that she has no problems breathing,
and that asthma was only ever really a problem during the hot months
in the summer. Of course, she might be hiding the full extent of her
condition from me, the way that mothers do. In any case, it is normal
to be on BOTH these drugs? She has now developed an irritation in the
throat, and I note from the enclosed leaflets that this is a possible
side effect of these drugs she is now on. I have urged her to visit
her doctor to get to the bottom of why she has been given these much
more powerful drugs, but in the meantime I'd be grateful for any
insight people here can offer.
  Reply With Quote


  sponsored links


2 23rd January 00:54
brad_chad
External User
 
Posts: 1
Default Seretide and Spiriva together


It might be better for you to see a naturopathic doctor (Yellow Pages)
or an alternative doctor (http://www.acam.org) for these problems. These
doctors will often diagnose problems that conventional doctors are
afraid to diagnose because they are too rigid in their outlook.

Brad_Chad
  Reply With Quote


  sponsored links


3 23rd January 00:54
alison chaiken
External User
 
Posts: 1
Default Seretide and Spiriva together (throat)


clive@delback.co.uk (Clive Backham) writes:


Most users report that throat irritation associated with inhaled
steroids can be avoided simply by rinsing the mouth out with water
after use. Also, is your mother using a spacer? A spacer is a
plastic chamber that goes in-between the inhaler and the mouth and
helps promote transport of the medicine all the way to the respiratory
system. If your mother doesn't have a spacer, she should get one
immediately, as they're cheap.

--
Alison Chaiken "From:" address above is valid.
(650) 236-2231 [daytime] http://www.wsrcc.com/alison/
Waging a war is simple, but running a country is very difficult.
-- Pham Van Dong, first prime minister of unified Vietnam, 1976
  Reply With Quote
4 23rd January 00:54
00doc
External User
 
Posts: 1
Default Seretide and Spiriva together (asthma job throat pneumonia)


Recent posting would make is seem that by not expounding repeatedly on some
lunatic theory that you are breeaking some kind of rule of etiquette but I
think I can f****ve you. You shouldn't need to peruse the the group for long
to figure out whose pet theory is whose.

In most cases of pneumonia no specific pathogen is isolated. Often, it is
even hard to say it is from an infection at all since any acute illness can
cause similar presentations including respiratory symptoms and abnormal x-rays.

In the US that would be known as Advair. 125 is a small dose.

The Seretide 500 is pretty typical for asthma. Spiriva is most commonly used
for COPD but it is also used to open things up a little more in more severe asthmatics.

She may be minimizing her symptoms to you or herself or really may not be
having many. If she is not having many it may just be that she is not
feeling it or just that she was discharged from the hospital on maximal
therapy and that she won't need it for long.

Yes. It is actually three drugs (the Seretide is a combination of two) but
they all work in different complementary ways.


Any inhaled medicine can cause throat irritation. My guess is that it is
more likely from the increased dose of Seretide. Doing a better job of
gargling and rinsing her mouth out after taking it may help or she may do
well with reducing the dose.

She should be seeing her doc to follow-up on the hospital admission anyway.
Chances are she will be able to reduce the meds some as she recovers.

--
00doc
  Reply With Quote
5 23rd January 02:43
clive
External User
 
Posts: 1
Default Seretide and Spiriva together


I'd just like to thank everyone for their kind replies to my enquiry.
I now have a little more to go on when speaking to the doctors.
  Reply With Quote
6 23rd January 04:33
yuriwaka
External User
 
Posts: 1
Default Seretide and Spiriva together (asthma spiriva)


Inadditon too this if you are in the uk spiriva does not have a product
licence outside its use in COPD, although this is been looked at. If she is
using the seretide via a evohaler not a accuhaler then the use of a spacer
is almost a neccessity (looking at drug lung deposition and side effect
profiles of upper airways deposition). If your mother has not been followed
up in a specialist respiratory clinic following an ITU addmission for
"asthma" then I would contact her doctor and create a fuss.
As to what her diganosis is asthma or COPD this would needed to be
clarified. (generally if her symptoms are variable week to week and
different morning and evening then asthma is more likely, if she has a
significant smoking history then she may have a degree of COPD as well as
asthma. But of course Mums will only you let you know what they think you
should know. (Some people can be embrassed to say they have COPD as it can
have the image of a old man's disease self inflicted by smoking).
  Reply With Quote
Reply


Thread Tools
Display Modes




Copyright © 2006 SmartyDevil.com - Dies Mies Jeschet Boenedoesef Douvema Enitemaus -
666